MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171051510
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: product code: lit.G4: pma/510(k) # field on 3500a form: k110122, k141521.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the radial artery.A 5.0 x 150, 135cm mustang balloon catheter was advanced for dilatation.During the procedure, when the device was unpacked to reach the lesion site and it was found that the contrast medium overflowed and the pressure was unstable.After withdrawal, it was found that the balloon had a small breach.The device was removed successfully and the procedure was completed with another of the same device.There were no complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 14mm proximal from the distal markerband.A visual examination of the device identified no issues with the markerbands, no kinks or damage to the shaft, and no damage to the tip.D2b: product code: lit.G4: pma/510(k) # field on 3500a form: k110122, k141521.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the radial artery.A 5.0 x 150, 135cm mustang balloon catheetr was advanced for dilatation.During the procedure, when the device was unpacked to reach the lesion site and it was found that the contrast medium overflowed and the pressure was unstable.After withdrawal, it was found that the balloon had a small breach.The device was removed successfully and the procedure was completed with another of the same device.There were no complications reported.

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20814928
Report Number2124215-2024-75646
Device Sequence Number9807120
Product Code FGE
UDI-Device Identifier08714729793434
UDI-Public08714729793434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171051510
Device Catalogue NumberH74939171051510
Device Lot Number0033131124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date12/01/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight60 KG